Feeling much better today, though my eyes still aren’t back to normal. I stopped taking the Benztropine yesterday and I will never, ever take that again. I will risk getting high on Benadryl before I touch that mess. I went back on the Abilify and didn’t have any akathesia today so…? Maybe I’ve outgrown it? Who knows. I’m just glad it’s gone.
They’ve been upgraded to their own domain name! If you have https://alittlebananas.wordpress.com bookmarked, you don’t have to change it, you’ll sill be directed to the same sight.
It’s now 8:20 pm and I am still feeling off. Dave had to take down the Monet print last night, but I see it’s back up. I asked Dave’s mom if she can see it – she has a creative mind – but she said no. So two no’s to one yes. Since less is more, I assume I’m right and they’re wrong. I hope.
Banana fact: if you get a major coffee buzz and it doesn’t seem like it’s wearing off, you can eat the banana and speed things along. I forgot who said this (surprise) but I found it fascinating; almost fascinating enough to try and recreate the situation and see if bananas help. Worst case, I start posting a lot that morning.
I still feel tired, still can’t see but I don’t have any akathesia thanks to the pill of horrors.
Some things I’ve noticed today:
- Revolting taste in my mouth
- (speaking of mouths) Cotton mouth not as bad today.
- Still with the blurred vision
- I have a bit of nausea.
- I feel disconnected from the world – everything seems strange and new, even my own voice.
- I only want to stay in bed, covered up.
So basically just like yesterday, except I am having dissociative experiences. Welp, it at least makes life interesting, or will if I ever emerge from bed.
It is official, Benztropine Meyslate made me totally insane and from the looks of it, I wrote the exact same “My Crazy Side-Effects” post twice.
I took my last Benztropine Meyslate last night; it’s not going to work, I can’t function while on it. Seeing things, hearing odd noises and seeing faces in the Monet painting cannot be part of my everyday life, as entertaining as all of that is.
If you have the same issues I do and feel comfortable talking meds with me, PLEASE send me an email to lifewithoutpeanutbutter at gmail dot com. Or if you feel comfortable leaving some knowledge in the comments section, please do! Thank you!!
I got the medicine to relieve the akathasia. Unfortunately, Dave says I’m acting like I’m on LSD.
Here are the side effects I’m experiencing:
- Dry mouth, throat and lips. In the great scheme of “what this drug is doing to make me crazy” this is not that big of a deal. It does feel like I’ve been eating sawdust. I don’t mind being hoarse, I’ve got Lansinoh to put on my lips and I just got a 72 oz. water bottle, so that annoyance is covered too.
- Blurred vision – am forced to use 48 pt. font to read the internet.
- Memory Loss – two hours after we got home, I could not tell you where we ate dinner. I had to ask Dave. I forget what I’m talking about WHILE I’m talking!
- Cognitive impairment – according to him I’m not making any sense.
- Jumbled speech – I called our son “Hen-dree” today. Seriously?!
- Possible hallucinations – I KNOW I see a woman being taken up out of the pond by an evil-looking face in the clouds in the Monet print we have in the bedroom. I’ve also had several rounds of uncontrollable laughter for no reason. It was a creepy laugh, not my normal laugh.
The good thing is the akathesia is gone. The bad news is that #’s 1 – 6 have taken it’s place. I still think the akathesia is worse, so that tells you something.
I’ve been on Zoloft and Abilify for about a month now and I was feeling okay until Sarah’s night waking and my sleep deprivation happened, and the dreaded akathesia started.
If you aren’t familiar with it (really, who would be?) akathestia is a side-effect of many antipsychotic drugs. I was just lucky enough to get it. It is such an unsettled feeling, it’s weird and bizarre and the world doesn’t seem like the world anymore. I felt like I was constantly on the verge of a panic attack and almost ran out of church last Sunday. I visited my doctor yesterday and he prescribed Benztropine Meyslate and while it does get rid of the horrid akathesia, it’s got some interesting side-effects:
- Dry as a desert mouth and lips.
- I am very hoarse. I think this has to do with the bullet point above.
- I CAN’T SEE. Even with my contacts in, everything is blurry and I’ve had to increase the font size on my computer to like 150X normal in order to make out the words.
- Slurred speech – this one kind of alarms me because it’s not listed as a potential side-effect. I called Henry’s name this morning and it came out as “Hen-dree.”
- There absolutely no way I can take this and drive. I guess I can take benadryl instead on Monday so I can take the kids to CC. I’ll be drowsy, but not blind as a bat, slurring my speech.
- I think it’s not only making my vision incredibly blurry, but because I can’t see clearly, I’ve mistaken jackets and other objects for people and was scared out of my wits for a split second. Please note, this is not a hallucination, this is I CAN’T SEE! and these things are all blurry and misleading.
- It feels like I am taking very shallow breaths. I’ve had this happen with other drugs so I think it may be par for the course.
All these side-effects considered, I still feel 100 times better after a couple of good night’s sleep. And it kills the akathesia, so I’ll take being partially blind over writhing in agony and pacing the floors.